Jump to content
Sign in to follow this  
Eman9090

Eman9090: Hello new member introduction

Recommended Posts

Eman9090

Hello all! I am a 24 year old male seeking to rid myself of SSRIs for good. My poison (so to speak) is lexapro and have been on it for 6 years. My issue has been anxiety since I was a small child. I would say it is pretty generalized although it started with a fear of vomiting when I was young. Now it is anxiousness towards more normal things in life such as finding a career, doing what I want to do etc. I decided to make this account after a very rare sleepless night. I normally don't have any issues sleeping whatsoever but I was reading about the sexual side effects (I might be experiencing some) of coming off of SSRIs and some issues that people have after discontinuation and I'm pretty sure I've scared myself half to death lol. My current dose on my bottle of lexapro is 20mg but I have been off that for sometime now taking 10 for I believe 3-4 months. Just recently (1-1.2 months) I have taken a more drastic approach to tapering of going down to 5mg every other day with 10mg the other days then 5 everyday for a short time, then only 5 every other day for the past 2 days but I believe that is starting to have some adverse effects. I might go back to 10mg a day and start using the 10% method. I hope to progress my knowledge in this subject using this forum and become a helpful member of this community. Btw Im not seeing how to edit my signature.

Share this post


Link to post
ten0275
Eman9090, hello.

 

welcome to the site. sorry there is a necessity for you to be here, but very happy you found us. there is a lot of knowledge to be had here that can help facilitate a smoother transition from the drugs you have been heretofore utilizing to address your anxiety.

 

in terms of the hows of getting that signature squared away, this is the tutorial:

 


 

no need to scare yourself to death! educate my friend, educate! that is why we are here. though withdrawal can indeed cause a great deal of suffering, there are many, many ways to minimize the impact it has on our minds, bodies and lives.

 

it will be very helpful to see your signature, as it will present a clearer chronology of what you have been doing with your usage and tapering. based solely on what i am reading in your introductory post, i believe you have tapered much too quickly and i would most certainly, were i in your position, up-dose to 10mg per day and stay there until the symptoms you are currently experiencing abate. in other words, i would stay at 10mg per day until stabilized were i in your shoes right now.

 

here are some tips for tapering off of lexapro:

 


 

and further reading on why 10% makes a heckuva lot of sense:

 

why taper by 10% of my dosage?

 


 

you can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want.

 

will look forward to seeing your signature, checking in, and hearing how you are doing.

 

hang in there!

 

dave

Share this post


Link to post
westcoast

The best moves are gradual ones. Your schedule is not the kind the mods here generally advocate.

 

Some might suggest going back to 10mg, others might say to go back to 5mg daily and see if you can stabilize there. I don't think anyone advocates the skip-a-day approach.

 

The insomnia may well have to do with the uneven schedule you have been following.

Is your doctor aware and supportive of your decisions?
 

Share this post


Link to post
JanCarol

Hey Eman, 

 

You've gotten some great advice above,

 

6 years is long enough to have some respect for what has been done to your brain.  You've already scared yourself with the knowledge of what Lexapro (and other SSRI/SNRI's) can do - but be hopeful, too.

 

Even if you have the worst symptoms - you can come out free on the other side.  Just be respectful - it took your brain 6 years to get this much used to the drug, it may rattle around for quite awhile before it is through with you.  I take it that it is rattling now?

 

There are all kinds of symptoms possible, it depends so much on the individual.  Please, what symptoms are you experiencing?  Insomnia, and - ?

 

Here is why we like to be gentle with our brains:

Rhi's description of healing the brain

 

You are young, you can probably get better results than those of us who are older.  Take your time, and you will better be able to control the symptoms, by waiting for your brain to heal before you taper again, instead of a relentless drive on a time schedule.  Brains and nervous systems don't heal by the clock, they heal in their own time.

 

Welcome, you've come to a place with lots of information that can help you.

Share this post


Link to post
Altostrata

Welcome, Eman.

 

Please do not skip doses or alternate doses to taper. The idea is to give your nervous system a smooth ride down. Irregular dosing is like playing ping-pong with your brain.

 

At this point, 7.5mg per day would seem to be the happy medium. Please take it at the same time each day. You might want to do this for a couple of months to let your nervous system stabilize, then if you no longer have withdrawal symptoms, use the 10% method to taper off.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×